MAUDE Adverse Event Report: RESPIRONICS, INC. REMSTAR AUTO A-FLEX; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. REMSTAR AUTO A-FLEX; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number 561CA
Medical Device Problem Codes Contamination (1120); Degraded (1153)
Health Effect - Clinical Codes Dyspnea (1816); Headache (1880); Nausea (1970); Vomiting (2144); Cough (4457); Unspecified Respiratory Problem (4464); Skin Inflammation/ Irritation (4545)
Date of Event 11/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Humidifier in6tflg sn (b)(6).
 
Event or Problem Description
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer received information from the patient alleging that the patient has throat trouble, nose irritation, persistent cough, shortness of breath, headache, nausea, vomiting.There is no allegation of serious or permanent harm or injury.No medical intervention was required by the patient.The device was returned to the manufacturer's product investigation laboratory for investigation.An external visual inspection of the device was completed by the manufacturer and found no contamination.An internal visual inspection of the device was completed by the manufacturer and found dust contamination on the pca, on the top of the blower box.The manufacturer also received a humidifier with the device.An internal visual inspection of the humidifier was completed by the manufacturer and found contamination on bottom enclosure of the humidifier, on the humidifier lid seal.Mineral deposits in the water tank.Contamination on blower box and on pca.The manufacturer found there was no evidence of sound abatement foam degradation.The device's downloaded event log was reviewed by the manufacturer and found 0 errors.The device was applied power and the device operated properly.The manufacturer concludes contamination of dust found were external to the device and mineral deposit consistent with water tank.The manufacturer concludes there was no evidence of sound abatement foam degradation.

Brand Name
REMSTAR AUTO A-FLEX
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15208
4125423300
MDR Report Key18037713
Report Number2518422-2023-28227
Device Sequence Number7429081
Product Code BZD
UDI-Device Identifier00606959030527
UDI-Public00606959030527
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number561CA
Device Catalogue Number561CA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2021
Initial Report FDA Received Date10/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1974-2021
Patient Sequence Number1
Patient SexUnknown